Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Had intercourse after using fucidin cream on penis. Will this interfere with contraceptive pill?

DOCTOR OF THE MONTH - Sep 2012
Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Question
My boyfriend used fucidin cream on his penis and then we had unprotected sex around 14 hrs after, will the cream interfere with my contraceptive pill?
Posted Fri, 7 Dec 2012 in Birth Control
 
 
Answered by Dr. Das Arindam 35 minutes later
Hello,
Thank you for posting a query.

Firstly, contraceptive pills do their action mainly by inhibiting ovulation, increasing the viscosity of vaginal secretion to prevent the sperm motility, and by preventing anchoring of the fertilized ovum in uterus.

On the other side, fucidin cream is an antibacterial agent. It is applied locally. There is minimal systemic absorption. That means the cream's action is limited to that particular area.

So, it is very unnatural for fucidin cream to interfere with effectiveness of pills.

So, do not worry, the cream will not interfere with contraceptive pills.

Hope this information suffices. Let me know, if you have any more question.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor